MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS
Model Number 103696
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: incidental findings: fluid ingress system controller serial # (b)(6) was returned for an evaluation as part of a pump exchange and an evaluation was performed.No reported issue with the system controller.The device passed the functional test procedure, confirming that all visual and audible alarms activated when they were induced.Log file analysis did not capture data that could be correlated to the system controller.The motor stopped command appears to have been initiated via the system monitor at day 2009 hour 4 minute 35 and the system stopped.The driveline disconnected not long after.The driveline disconnected event appeared to be related to the reported pump exchange.Device history record indicated the device was manufactured in accordance to mfg and qa specifications.Patient handbook rev.D rev.F (section 8), instructions for use rev.D covers all alarms (visual and audible) on the system controller and what action should be performed when they do occur.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient underwent a pump exchange and the system controller was exchanged.Related regulatory reference report mfr # (b)(4).

Brand Name
HEARTMATE II SYSTEM CONTROLLER, US, EP
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key18563732
Report Number2916596-2024-00549
Device Sequence Number15135017
Product Code DSQ
UDI-Device Identifier00813024010630
UDI-Public00813024010630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2018
Device Model Number103696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Initial Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight85 KG